MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh
Catalog Number 0112980
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/27/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2013- patient was diagnosed with recurrent right inguinal hernia, left inguinal hernia, thereby underwent open repair with implant of perfix plugs (device 1 and 2).Per op notes, "in the right inguinal region, previously placed mesh was found pulled away and there was hernia with omentum.The omentum was reduced an dwas repaired by placing perfix plug (device 1) and sutured.Then on the left inguinal region, direct hernia was identified and was dissected.An extra large perfix plug (device 2) was placed and sutured." (b)(6) 2016- patient was diagnosed with recurrent bilateral inguinal hernias, thereby underwent robotic repair with implant of synthetic mesh.Per op notes, "some adhesions in the right inguinal area along with indirect hernia was identified.There was a recurrent direct hernia and the perfix plug (device 1) was found pulled away from pubic tubercle area.A synthetic mesh was placed covering the entire inguinal canal and sutured.There was a large piece of mesh (perfix plug-device 2) was found crumpled up and stuck to the spermatic cord.There was a recurrent indirect hernia.Another synthetic mesh was then placed and sutured.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2012) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PerFix Plug
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50427833
Report Number1213643-2026-01086
Device Sequence Number13356662
Product Code FTL
UDI-Device Identifier00801741016684
UDI-Public(01)00801741016684(17)170628(10)HUWF1059
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0112980
Device Lot NumberHUWF1059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale